Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 176, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2016, 1:23 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 1:23 PM CDT (18:23 UTC)
- Expired
- Jul 14, 2016, 2:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WUUS54 KOHX 141823
SVROHX
TNC149-189-141900-
/O.NEW.KOHX.SV.W.0176.160714T1823Z-160714T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 PM CDT
* AT 123 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WALTERHILL... OR 11 MILES NORTHEAST OF MURFREESBORO...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...WALTERHILL...CEDARS OF LEBANON STATE PARK AND
LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3610 8606 3607 8606 3607 8605 3606 8606
3606 8605 3604 8605 3603 8604 3596 8614
3596 8615 3595 8615 3588 8627 3600 8643
3623 8624
TIME...MOT...LOC 1823Z 223DEG 12KT 3600 8629
HAIL...1.00IN
WIND...60MPH
$$
ROSE2 follow-up statements
594
WWUS54 KOHX 141836
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 PM CDT THU JUL 14 2016
TNC149-189-141900-
/O.CON.KOHX.SV.W.0176.000000T0000Z-160714T1900Z/
RUTHERFORD TN-WILSON TN-
136 PM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EAST CENTRAL RUTHERFORD AND SOUTHEASTERN WILSON COUNTIES...
AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WATERTOWN...OR 12 MILES SOUTH OF LEBANON...MOVING NORTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...MILTON AND CEDARS OF LEBANON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3590 8623 3604 8639 3623 8624 3610 8606
3607 8606 3607 8605 3606 8606 3606 8605
3604 8605 3603 8604 3596 8614 3596 8615
3595 8615 3593 8618
TIME...MOT...LOC 1836Z 223DEG 12KT 3603 8625
HAIL...1.00IN
WIND...60MPH
$$
ROSE947
WWUS54 KOHX 141857
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CDT THU JUL 14 2016
TNC149-189-141907-
/O.EXP.KOHX.SV.W.0176.000000T0000Z-160714T1900Z/
RUTHERFORD TN-WILSON TN-
157 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTHERFORD AND
SOUTHEASTERN WILSON COUNTIES WILL EXPIRE AT 200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3590 8623 3604 8639 3623 8624 3610 8606
3607 8606 3607 8605 3606 8606 3606 8605
3604 8605 3603 8604 3596 8614 3596 8615
3595 8615 3593 8618
TIME...MOT...LOC 1855Z 223DEG 12KT 3603 8625
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:01 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 14, 1:01 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 101 PM CDT THU JUL 14 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... A pretty wet pattern will move in today and keep chances for rain in the forecast through next Wednesday. A more zonal flow pattern north of the region will allow a series of shortwaves to bring waves of precip chances to the area through early next week before the strong upper high arrives towards the end of the long term forecast. The first wave today will likely produce stronger thunderstorms off to the west that may move into western TN later today. Showers and thunderstorms look to develop this morning and continue across the area during the day today ahead of the stronger storms to the west. However, there is some decent instability over our area with MUCAPE values to around 4000 J/kg, but deep layer shear is quite weak. Still, will not rule out a couple of storms today having the potential for strong wind gusts, locally heavy rain, and even some hail with the strength of the mid level instability. Chances for precip will diminish slightly overnight as the mid state is between shortwaves, but will still have chance pops in overnight. Friday will see an increase in pops as the next shortwave axis crosses the MS River Valley around mid day. As the upper shortwave trough exits the region slowly Friday and early Saturday, rain chances will begin to decrease during the day Saturday. Currently have mainly dry conditions Saturday night, and slight chances of precip on Sunday but models have been trending drier on Sunday, so if that trend continues we may see dry conditions hold Sunday. Early Monday will be dry but models bring in chances for showers and thunderstorms later in the day on Monday. An upper trough coming off the Great Lakes region looks to be strong enough to kick off some convection over the area late Monday and again during the afternoon on Tuesday. The strong upper high over the Great Plains begins to take hold on the mid state later on Wednesday, so have dry conditions for the remainder of the forecast thereafter. Both the GFS and ECMWF have a very strong 500 mb high around 600 dm that slowly slides its way eastward during the later part of next week. For now, the very warm 850 mb temps around 25-30C stay out west of our area, but would not be surprised if next Friday has high temperatures in the mid to upper 90s across the mid state if models are correct with the strong 500 mb high. && .AVIATION... 18Z TAF DISCUSSION. Thunderstorm complex moving through Middle Tennessee at this time. Currently leading edge of the line of convection pretty much running north to south along interstate 65. Base velocities along the line have been occasionally in the 40 knot range with isolated tree or two down with line passage. Line will continue to work eastward this afternoon with trailing showers and isolated storms 75 miles west of the line. Am expecting some fog tonight at terminals and may have to go lower than currently forecast in terms of visibility. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......04 AVIATION........01/Boyd
Hazardous weather outlook, Jul 14, 4:55 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 455 AM CDT THU JUL 14 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 455 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY FOR THOSE ALONG AND WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS PRIOR TO 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS FOR ALL OF MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TOMORROW. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 14, 12:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 PM CDT THU JUL 14 2016
TNZ007-008-141745-
ROBERTSON TN-SUMNER TN-
1216 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND
NORTHERN SUMNER COUNTIES UNTIL 1245 PM CDT...
AT 1216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CROSS PLAINS...OR 12 MILES NORTHEAST OF SPRINGFIELD...MOVING
EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITE HOUSE...CROSS PLAINS...PORTLAND...ORLINDA...MITCHELLVILLE...OAK
GROVE AND BLACK JACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3665 8634 3654 8630 3647 8675 3665 8681
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1716Z 253DEG 23KT 3660 8669
ROSELocal storm report, Jul 14, 12:30 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HEAVY RAIN 1 N PINEWOOD 35.93N 87.47W
07/14/2016 M1.63 INCH HICKMAN TN COCORAHS
A COCORAHS REPORT OF HEAVY RAIN. ONE INCH IN THE FIRST
TEN MINUTES.
&&
EVENT NUMBER OHX1600973
FBSpecial weather statement, Jul 14, 12:33 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 PM CDT THU JUL 14 2016
TNZ007-008-027-141800-
ROBERTSON TN-DAVIDSON TN-SUMNER TN-
1233 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHEASTERN ROBERTSON AND CENTRAL SUMNER COUNTIES UNTIL 100 PM
CDT...
AT 1232 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MILLERSVILLE...OR 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...HENDERSONVILLE...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...RIDGETOP...
BLEDSOE CREEK STATE PARK AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3658 8640 3632 8631 3631 8636 3634 8635
3636 8637 3634 8639 3631 8639 3631 8641
3633 8642 3634 8644 3631 8650 3629 8651
3629 8654 3632 8655 3631 8656 3629 8656
3626 8676 3643 8683
TIME...MOT...LOC 1732Z 253DEG 24KT 3637 8671
ROSESpecial weather statement, Jul 14, 12:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 PM CDT THU JUL 14 2016
TNZ027-059-141815-
DAVIDSON TN-WILLIAMSON TN-
1242 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON AND
NORTHERN WILLIAMSON COUNTIES UNTIL 115 PM CDT...
AT 1241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FAIRVIEW...OR 15 MILES WEST OF FRANKLIN...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BRENTWOOD...FOREST HILLS...OAK HILL...BELLE MEADE...
FAIRVIEW...BELLEVUE...LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.
LAT...LON 3614 8682 3588 8673 3582 8712 3584 8718
3591 8721 3594 8720 3597 8721 3598 8719
3601 8719 3605 8708 3604 8706 3605 8705
3604 8704 3606 8704
TIME...MOT...LOC 1741Z 252DEG 23KT 3593 8712
ROSELocal storm report, Jul 14, 12:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG ADAMS 36.58N 87.07W
07/14/2016 ROBERTSON TN 911 CALL CENTER
A TREE DOWN REPORTED IN ADAMS.
&&
EVENT NUMBER OHX1600974
FBSpecial weather statement, Jul 14, 12:52 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1252 PM CDT THU JUL 14 2016 TNZ027-028-062-141815- DAVIDSON TN-WILSON TN-RUTHERFORD TN- 1252 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 115 PM CDT... AT 1252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA VERGNE...OR 15 MILES NORTHWEST OF MURFREESBORO...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEBANON...SMYRNA...LA VERGNE...MOUNT JULIET...WALTERHILL... BELINDA CITY...RURAL HILL...CEDARS OF LEBANON STATE PARK... GLADEVILLE AND PERCY PRIEST LAKE. LAT...LON 3594 8658 3611 8664 3624 8631 3598 8621 TIME...MOT...LOC 1752Z 252DEG 23KT 3605 8653 ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:37 AM CDT | Special Weather Statement | OHX | Dickson, Perry | 23 min |
| Jul 14, 10:57 AM CDT | Special Weather Statement | OHX | Dickson | 33 min |
| Jul 14, 11:23 AM CDT | Special Weather Statement | OHX | Dickson | 37 min |
| Jul 14, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 35 min |
| Jul 14, 11:36 AM CDT | Special Weather Statement | OHX | Lewis | 24 min |
| Jul 14, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 34 min |
| Jul 14, 11:48 AM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jul 14, 11:57 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 33 min |
| Jul 14, 12:15 PM CDT | Special Weather Statement | OHX | Lawrence | 30 min |
| Jul 14, 12:16 PM CDT | Special Weather Statement | OHX | Sumner | 29 min |
| Jul 14, 12:33 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Jul 14, 12:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Jul 14, 12:52 PM CDT | Special Weather Statement | OHX | Wilson | 23 min |
| Jul 14, 1:33 PM CDT | Special Weather Statement | OHX | Trousdale | 27 min |
| Jul 14, 1:44 PM CDT | Special Weather Statement | OHX | Cannon | 46 min |
| Jul 14, 2:14 PM CDT | Special Weather Statement | OHX | Putnam | 31 min |
| Jul 14, 3:13 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.